Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 77, NWS Shreveport, LA

August 28, 20174 counties in Texas

NWS Shreveport, LA issued this river flood warning at Aug 28, 2017, 12:20 PM CDT for 4 counties in Texas. It took effect at Aug 31, 2017, 2:00 AM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Aug 28, 2017, 12:20 PM CDT (17:20 UTC)
In effect from
Aug 31, 2017, 2:00 AM CDT
Expired
Aug 29, 2017, 10:01 PM CDT
In force
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Anderson County, TX, Cherokee County, TX, Houston County, TX, Trinity County, TX

The radar

The Shreveport radar (KSHV), 159 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Alto (ATOT2).

Action stage
15.5 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08032500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

208 
WGUS44 KSHV 281720
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
1220 PM CDT Mon Aug 28 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-455-291720-
/O.NEW.KSHV.FL.W.0077.170831T0700Z-000000T0000Z/
/ATOT2.1.ER.170831T0700Z.170901T0600Z.000000T0000Z.NO/
1220 PM CDT Mon Aug 28 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Neches River Near Alto, Texas.
* from late Wednesday night until further notice...or until the 
  warning is cancelled.
* At 1115 AM Monday the stage was 11.3 feet. 
* Minor flooding is forecast. 
* Flood stage is 16 feet. 
* Forecast...Rise above flood stage by early Thursday morning and 
  continue to rise to near 17.1 feet by Friday early afternoon.
* Impact...Minor lowland flooding.  Expect flooded boat ramps and
  off road trails.  Move livestock and equipment to higher ground.

&&

LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537

$$

VIII.
5 follow-up statements
532 
WGUS84 KSHV 282026
FLSSHV


Flood Statement
National Weather Service Shreveport LA
326 PM CDT Mon Aug 28 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-455-292026-
/O.EXT.KSHV.FL.W.0077.170831T0430Z-000000T0000Z/
/ATOT2.1.ER.170831T0430Z.170901T0600Z.000000T0000Z.NO/
326 PM CDT Mon Aug 28 2017

The flood warning continues for
  the Neches River Near Alto.
* from Wednesday evening until further notice...or until the warning 
  is cancelled.
* At  2:15 PM Monday The stage was 11.4 feet. 
* Minor flooding is forecast.
* Flood stage is 16.0 feet. 
* Forecast...Rise above flood stage by Wednesday before midnight and 
  continue to rise to near 16.9 feet by Friday early afternoon.
* Impact...at 16.0 feet...Boat ramps and picnic areas near the river 
  will begin to flood. Ranchers should move cattle and equipment near
  the river to higher ground.

&&

LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537

$$

25
707 
WGUS84 KSHV 290135
FLSSHV


Flood Statement
National Weather Service Shreveport LA
835 PM CDT Mon Aug 28 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-455-300135-
/O.EXT.KSHV.FL.W.0077.170831T0600Z-000000T0000Z/
/ATOT2.1.ER.170831T0600Z.170901T0600Z.000000T0000Z.NO/
835 PM CDT Mon Aug 28 2017

The flood warning continues for
  the Neches River Near Alto.
* from late Wednesday night until further notice...or until the 
  warning is cancelled.
* At  8:15 PM Monday The stage was 11.5 feet. 
* Minor flooding is forecast.
* Flood stage is 16.0 feet. 
* Forecast...Rise above flood stage by early Thursday morning and 
  continue to rise to near 16.9 feet by Friday evening.
* Impact...at 16.0 feet...Boat ramps and picnic areas near the river 
  will begin to flood. Ranchers should move cattle and equipment near
  the river to higher ground.

&&

LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537

$$

25
726 
WGUS84 KSHV 291506
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1006 AM CDT Tue Aug 29 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-455-301506-
/O.EXT.KSHV.FL.W.0077.170901T0600Z-170903T1800Z/
/ATOT2.1.ER.170901T0600Z.170901T1200Z.170902T0600Z.NO/
1006 AM CDT Tue Aug 29 2017

The flood warning continues for
  the Neches River Near Alto, Texas.
* from late Thursday night to Sunday afternoon...or until the warning
  is cancelled.
* At 915 AM Tuesday the stage was 11.6 feet. 
* Minor flooding is forecast.
* Flood stage is 16 feet. 
* Forecast...Rise above flood stage by early Friday morning and 
  continue to rise to near 16.1 feet by Friday early afternoon. The 
  river will fall below flood stage by early Saturday morning.
* Impact...at 16.0 feet...Boat ramps and picnic areas near the river 
  will begin to flood. Ranchers should move cattle and equipment near
  the river to higher ground.

&&

LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537

$$

TXC005-225-373-455-457-301506-
/O.CON.KSHV.FL.W.0074.000000T0000Z-000000T0000Z/
/DIBT2.2.ER.170828T1726Z.170901T1800Z.000000T0000Z.NO/
1006 AM CDT Tue Aug 29 2017

The flood warning continues for
  the Neches River Near Diboll, Texas.
* until further notice...or until the warning is cancelled.
* At 915 AM Tuesday The stage was 14.4 feet. 
* Minor flooding is occurring and moderate flooding is forecast.
* Flood stage is 12 feet. 
* Forecast...The river will continue rising to near 17.0 feet by 
  Friday early afternoon then begin falling.
* Impact...at 17.0 feet...Lowland flooding will continue for several 
  days. Ranchers should evacuate livestock and equipment near the 
  river to higher ground.

&&

LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500

$$

TXC005-241-373-457-301506-
/O.EXT.KSHV.FL.W.0075.170830T0705Z-000000T0000Z/
/ROKT2.3.ER.170830T0705Z.170902T1200Z.000000T0000Z.NO/
1006 AM CDT Tue Aug 29 2017

The flood warning continues for
  the Neches River At Rockland, Texas.
* from late tonight until further notice...or until the warning is 
  cancelled.
* At 900 AM Tuesday The stage was 22.6 feet. 
* Major flooding is forecast.
* Flood stage is 26 feet. 
* Forecast...Rise above flood stage by early Wednesday morning and 
  continue to rise to near 33.5 feet by Saturday morning. Additional 
  rises remain possible thereafter.
* Impact...at 32.0 feet...Some dozen homes in the Smith's Ferry 
  community will be flooded. Preparations should be rushed to 
  completion to protect homes and property from being flooded.

&&

LAT...LON 3107 9455 3104 9423 3090 9420 3101 9440 3103 9455

$$

VIII.
564 
WGUS84 KSHV 291927
FLSSHV


Flood Statement
National Weather Service Shreveport LA
227 PM CDT Tue Aug 29 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-455-301927-
/O.EXT.KSHV.FL.W.0077.170901T0959Z-170903T1400Z/
/ATOT2.1.ER.170901T0959Z.170901T1200Z.170902T0200Z.NO/
227 PM CDT Tue Aug 29 2017

The flood warning continues for
  the Neches River Near Alto.
* from late Thursday night to Sunday morning...or until the warning 
  is cancelled.
* At  1:15 PM Tuesday The stage was 11.5 feet. 
* Minor flooding is forecast.
* Flood stage is 16.0 feet. 
* Forecast...Rise above flood stage by Friday morning and continue to
  rise to near 16.1 feet BY Friday morning. The river will fall below
  flood stage by Friday before midnight.
* Impact...at 16.0 feet...Boat ramps and picnic areas near the river 
  will begin to flood. Ranchers should move cattle and equipment near
  the river to higher ground.

&&

LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537

$$

TXC005-225-373-455-457-301927-
/O.CON.KSHV.FL.W.0074.000000T0000Z-000000T0000Z/
/DIBT2.1.ER.170828T1726Z.170830T1200Z.000000T0000Z.NO/
227 PM CDT Tue Aug 29 2017

The flood warning continues for
  the Neches River Near Diboll.
* until further notice...or until the warning is cancelled.
* At  1:15 PM Tuesday The stage was 14.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet. 
* Forecast...The river will continue rising to near 15.0 feet by 
  tomorrow morning then begin falling.
* Impact...at 17.0 feet...Lowland flooding will continue for several 
  days. Ranchers should evacuate livestock and equipment near the 
  river to higher ground.

&&

LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500

$$

TXC005-241-373-457-301927-
/O.EXT.KSHV.FL.W.0075.170830T0834Z-000000T0000Z/
/ROKT2.2.ER.170830T0834Z.170901T0600Z.000000T0000Z.NO/
227 PM CDT Tue Aug 29 2017

The flood warning continues for
  the Neches River At Rockland.
* from late tonight until further notice...or until the warning is 
  cancelled.
* At  2:00 PM Tuesday The stage was 23.2 feet. 
* Moderate flooding is forecast.
* Flood stage is 26.0 feet. 
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near 30.4 feet BY early Friday morning. Additional rises 
  remain possible thereafter.
* Impact...at 32.0 feet...Some dozen homes in the Smith's Ferry 
  community will be flooded. Preparations should be rushed to 
  completion to protect homes and property from being flooded.

&&

LAT...LON 3107 9455 3104 9423 3090 9420 3101 9440 3103 9455

$$

25
155 
WGUS84 KSHV 300301
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1001 PM CDT Tue Aug 29 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-455-300331-
/O.CAN.KSHV.FL.W.0077.000000T0000Z-170903T1400Z/
/ATOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1001 PM CDT Tue Aug 29 2017

The flood warning is cancelled for
  the Neches River Near Alto.
* At  9:15 PM Tuesday The stage was 11.3 feet. 
* Flood stage is 16.0 feet. 
* Forecast...The river crested below flood stage at 11.6 feet.  The 
  river will fall to 10.7 feet by .
* Impact...at 16.0 feet...Boat ramps and picnic areas near the river 
  will begin to flood. Ranchers should move cattle and equipment near
  the river to higher ground.

&&

LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537

$$

25

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Aug 28, 10:46 AM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 28, 10:46 AM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1046 AM CDT Mon Aug 28 2017

.DISCUSSION...
Tropical Storm Harvey continues to dump just incredible amounts of
rain to our southwest across much of southeast Texas with Houston
and surrounding areas totally inundated with flooding. Harvey is
now moving southeastward back out over the Gulf of Mexico and this
will allow it to maintain TS strength and even possibly reintensify
slightly over the next 48 hours while over the warm Gulf waters.
Maximum sustained winds are currently at 40 mph with higher gusts.
The latest 10 AM track update from NHC shows Harvey continuing a
slow eastward push over the extreme northern Gulf along the middle
to upper Texas coast before turning more northeast late Tuesday
and moving back inland east of Galveston Bay sometime Wednesday
morning with a continued northeast track from there.

What all this means for our region is Harvey will eventually track
right through the heart of our area by mid to late week, possibly
maintaining TS strength into our southern zones. But the primary
concern will continue to be the rainfall amounts associated with
Harvey as additional rainfall totals in the range of 8-10 inches
will be possible across our Deep East Texas counties with lesser
amounts from 3-6 inches farther north and east, generally south of
the I-30 corridor. Flash Flood Watch has been maintained for all
of our Deep East Texas counties as well as adjacent Sabine Parish
across northwest Louisiana, with further extension of the FF Watch
likely through at least early Thursday. Additional counties and
parishes may also need to be added to the watch, but that is still
a bit in question at the moment with amounts expected to drop off
with a faster track of Harvey through the remainder of our region.

For the forecast update this morning, did increase pops across our
southern zones to better align with current radar trends with a
sharp precip gradient as you move along and north of the I-20
corridor. Other updates include dew points and cloud cover to more
closely mimic current observations. Otherwise, the remainder of
the forecast is in pretty good shape and no other changes are
needed at this time. All updated text products have already been
issued.

/19/

&&

.PREV DISCUSSION... /issued 739 AM CDT Mon Aug 28 2017/

AVIATION...
For the 28/12Z terminal forecast will be prevailing brief period
of VFR, but with the large area of rain and showers to the
Southeast of a KELD to KSHV and KTYR line will be including
MVFR with ceilings and/or visibility restrictions in showers,
IFR/MVFR will be the prevailing conditions across much of east and
Deep East texas and lower parts of Northwest and North Central
Louisiana. Surface winds will be East to Northeast 7-12 knots with
higher speeds over parts of East and Deep East Texas. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  70  82  71 /  50  30  30  40
MLU  79  68  81  70 /  70  30  40  40
DEQ  85  68  85  69 /  30  20  10  10
TXK  83  68  83  70 /  30  20  20  20
ELD  82  68  83  69 /  30  20  30  30
TYR  81  69  82  70 /  50  30  20  30
GGG  80  70  82  70 /  50  30  30  30
LFK  75  70  78  72 / 100  60  60  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Flash Flood Watch through Tuesday morning for LAZ017.

OK...None.
TX...Flash Flood Watch through Tuesday morning for TXZ149-152-153-
     165>167.

&&

19/06
Hazardous weather outlook, Aug 28, 12:15 PM CDT, 5 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1215 PM CDT Mon Aug 28 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-018>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-150-151-291715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Rusk-Panola-
1215 PM CDT Mon Aug 28 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

The threat of heavy rainfall will remain south of the Interstate
20 corridor through tonight with only light to occasionally
moderate showers affecting parts of the region in association
with Tropical Storm Harvey, which is still centered well to our
southwest just off the Texas coast near Houston and Galveston.
Therefore, no hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The track of Harvey will be more eastward through Tuesday while
hugging the coastal bend of Texas before turning more northeast
Tuesday night into Wednesday just east of Galveston Bay. Rainfall
amounts will begin to increase across our region from mid to late
week as Harvey accelerates northeastward across deep east Texas
and north Louisiana. Rainfall totals of one to three inches over
our northern counties to as much as three to six inches farther
south are possible across much of east Texas and north Louisiana.
The threat of flash flooding along with isolated, weak tornadoes
will continue to be a concern until the remnants of Harvey finally
exit the region this weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters will not be needed through tonight.

LAZ017-TXZ149-152-153-165>167-291715-
Sabine-Cherokee-Nacogdoches-Shelby-Angelina-San Augustine-
1215 PM CDT Mon Aug 28 2017

This Hazardous Weather Outlook is for portions of northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Numerous showers and isolated thunderstorms will continue to
plague deep east Texas and Toledo Bend country of Louisiana in
association with Tropical Storm Harvey, which is still centered
well to our southwest just off the Texas coast near Houston and
Galveston. Heavier rain bands will be possible through tonight.
Flash flooding may occur in low lying and poor drainage areas.
The threat of isolated, weak tornadoes will also remain possible
within some of the stronger rain bands.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The track of Harvey will be more eastward through Tuesday while
hugging the coastal bend of Texas before turning more northeast
Tuesday night into Wednesday just east of Galveston Bay. Rainfall
amounts will continue to increase across deep east Texas and the
adjacent sections of north Louisiana from mid to late week as
Harvey accelerates northeastward across these areas. Additional
rainfall totals of six to eight inches with isolated higher
amounts close to ten inches are possible. The threat of flash
flooding along with isolated, weak tornadoes will continue to be
a concern until the remnants of Harvey finally exit the region
this weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters may be needed through this weekend.

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:47 PM CDTRiver Flood WarningSHVAngelina, Jasper, Polk, Tyler9 days
Aug 28, 5:24 AM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches, San Augustine6 hr
Aug 28, 12:16 PM CDTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby7 days
Aug 28, 12:22 PM CDTRiver Flood WarningSHVNacogdoches, Rusk5 days
Aug 28, 12:24 PM CDTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches46 hr
Aug 28, 3:29 PM CDTRiver Flood WarningSHVSabine, San Augustine5 days

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.